A probabilistic threshold-based bandwidth sharing policy for wireless multirate loss networks

Moscholios, Ioannis, Vassilakis, Vassilios, Logothetis, Michael and Boucouvalas, Anthony (2016) A probabilistic threshold-based bandwidth sharing policy for wireless multirate loss networks. IEEE Wireless Communications Letters, 5 (3). pp. 304-307. ISSN 2162-2337

[thumbnail of ieee_tran_2016.pdf]
ieee_tran_2016.pdf - Accepted Version

Download (2MB) | Preview


We propose a probabilistic bandwidth sharing policy, based on the threshold (TH) policy, for a single cell of fixed capacity in a homogeneous wireless cellular network. The cell accommodates random input-traffic originated from K service-classes. We distinguish call requests to new and handover, and therefore, the cell supports 2K types of arrivals. If the number of in-service calls (new or handover) of a service-class exceeds a threshold (different for new and handover calls of a service-class), a new or handover arriving call of the same service-class is not always blocked, as it happens in the TH policy, but it is accepted in the system with a predefined state-dependent probability. The cell is analyzed as a multirate loss system, via a reversible continuous-time Markov chain, which leads to a product form solution (PFS) for the steady state distribution. Thanks to the PFS, the calculation of performance measures is accurate, but complex. To reduce the computational complexity, we determine performance measures via a convolution algorithm.

Item Type: Article
Identifier: 10.1109/LWC.2016.2547913
Additional Information: © 2016 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other uses, in any current or future media, including reprinting/republishing this material for advertising or promotional purposes, creating new collective works, for resale or redistribution to servers or lists, or reuse of any copyrighted component of this work in other works.
Keywords: Handover, Bandwidth, Wireless communication, Convolution, Mathematical model, Markov processes
Subjects: Computing
Depositing User: Vasileios Vasilakis
Date Deposited: 23 Jun 2016 22:18
Last Modified: 06 Feb 2024 15:50
URI: https://repository.uwl.ac.uk/id/eprint/2686


Downloads per month over past year

Actions (login required)

View Item View Item